Limits...
Agranulocytosis induced by ethambutol in a patient with pulmonary tuberculosis.

Moon KM, Han MS, Chung SH, Kim JR, Kim JY, Jung SY, Cho Y - Tuberc Respir Dis (Seoul) (2015)

Bottom Line: However, fever and skin rash developed again when adding ethambutol, so we discontinued ethambutol.After these symptoms disappeared, we added rifampicin and ethambutol in order with an interval.He was cured with isoniazid, rifampicin, and pyrazinamide for 9 months.

View Article: PubMed Central - PubMed

Affiliation: Division of Pulmonology, Department of Internal Medicine, Eulji University School of Medicine, Daejeon, Korea.

ABSTRACT
We report a case of agranulocytosis caused by ethambutol in a 79-year-old man with pulmonary tuberculosis. He was referred for fever and skin rash developed on 21th day after antituberculosis drugs (isoniazid, rifampicin, ethambutol, and pyrazinamide) intake. Complete blood count at the time of diagnosis of pulmonary tuberculosis was normal. On the seventh admission day, agranulocytosis was developed with absolute neutrophil count of 70/µL. We discontinued all antituberculosis drugs, and then treated with granulocyte colony-stimulating factor. Three days later, the number of white blood cell returned to normal. We administered isoniazid, pyrazinamide, and ethambutol in order with an interval. However, fever and skin rash developed again when adding ethambutol, so we discontinued ethambutol. After these symptoms disappeared, we added rifampicin and ethambutol in order with an interval. However after administering ethambutol, neutropenia developed, so we discontinued ethambutol again. He was cured with isoniazid, rifampicin, and pyrazinamide for 9 months.

No MeSH data available.


Related in: MedlinePlus

Patient's absolute neutrophil count (ANC) progression from the onset of antituberculosis therapy. G-CSF, granulocyte colony-stimulating factor.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4388896&req=5

Figure 1: Patient's absolute neutrophil count (ANC) progression from the onset of antituberculosis therapy. G-CSF, granulocyte colony-stimulating factor.

Mentions: On the seventh admission day, agranulocytosis was developed with ANC of 70/µL. The patient had WBC of 1.63×103/µL, hemoglobin of 12.2 g/dL, and platelet of 310×103/µL. We stopped all antituberculosis drugs, and then treated with granulocyte colony-stimulating factor, subcutaneous dose of 300 µg of biosimilar filgrastim. Three days later, the number of WBC was 8.46×103/µL and the number of ANC was 3.15×103/µL (Figure 1). And then he was administered only isoniazid again for 3 days. Since there was no adverse effects, we added pyrazinamide and ethambutol, respectively with an interval. However, we stopped ethambutol due to fever and skin rash arised after adding ethambutol. There were no adverse effects of isoniazid and pyrazinamide for several days, so we added rifampicin and added ethambutol again with an interval. However, due to relapse of neutropenia (ANC of 1.43×103/µL) in the sixth day after administrating ethambutol, we stopped ethambutol. And we continued isoniazid, rifampicin, and pyrazinamide for 9 months. He was cured without any other hematologic disorders.


Agranulocytosis induced by ethambutol in a patient with pulmonary tuberculosis.

Moon KM, Han MS, Chung SH, Kim JR, Kim JY, Jung SY, Cho Y - Tuberc Respir Dis (Seoul) (2015)

Patient's absolute neutrophil count (ANC) progression from the onset of antituberculosis therapy. G-CSF, granulocyte colony-stimulating factor.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4388896&req=5

Figure 1: Patient's absolute neutrophil count (ANC) progression from the onset of antituberculosis therapy. G-CSF, granulocyte colony-stimulating factor.
Mentions: On the seventh admission day, agranulocytosis was developed with ANC of 70/µL. The patient had WBC of 1.63×103/µL, hemoglobin of 12.2 g/dL, and platelet of 310×103/µL. We stopped all antituberculosis drugs, and then treated with granulocyte colony-stimulating factor, subcutaneous dose of 300 µg of biosimilar filgrastim. Three days later, the number of WBC was 8.46×103/µL and the number of ANC was 3.15×103/µL (Figure 1). And then he was administered only isoniazid again for 3 days. Since there was no adverse effects, we added pyrazinamide and ethambutol, respectively with an interval. However, we stopped ethambutol due to fever and skin rash arised after adding ethambutol. There were no adverse effects of isoniazid and pyrazinamide for several days, so we added rifampicin and added ethambutol again with an interval. However, due to relapse of neutropenia (ANC of 1.43×103/µL) in the sixth day after administrating ethambutol, we stopped ethambutol. And we continued isoniazid, rifampicin, and pyrazinamide for 9 months. He was cured without any other hematologic disorders.

Bottom Line: However, fever and skin rash developed again when adding ethambutol, so we discontinued ethambutol.After these symptoms disappeared, we added rifampicin and ethambutol in order with an interval.He was cured with isoniazid, rifampicin, and pyrazinamide for 9 months.

View Article: PubMed Central - PubMed

Affiliation: Division of Pulmonology, Department of Internal Medicine, Eulji University School of Medicine, Daejeon, Korea.

ABSTRACT
We report a case of agranulocytosis caused by ethambutol in a 79-year-old man with pulmonary tuberculosis. He was referred for fever and skin rash developed on 21th day after antituberculosis drugs (isoniazid, rifampicin, ethambutol, and pyrazinamide) intake. Complete blood count at the time of diagnosis of pulmonary tuberculosis was normal. On the seventh admission day, agranulocytosis was developed with absolute neutrophil count of 70/µL. We discontinued all antituberculosis drugs, and then treated with granulocyte colony-stimulating factor. Three days later, the number of white blood cell returned to normal. We administered isoniazid, pyrazinamide, and ethambutol in order with an interval. However, fever and skin rash developed again when adding ethambutol, so we discontinued ethambutol. After these symptoms disappeared, we added rifampicin and ethambutol in order with an interval. However after administering ethambutol, neutropenia developed, so we discontinued ethambutol again. He was cured with isoniazid, rifampicin, and pyrazinamide for 9 months.

No MeSH data available.


Related in: MedlinePlus